The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 123 , Issue 2
Showing 1-7 articles out of 7 articles from the selected issue
Original Articles
  • Toshitsugu Sato, Masaru Tanaka
    Type: Original Articles
    2013 Volume 123 Issue 2 Pages 121-131
    Published: February 20, 2013
    Released: October 30, 2014
    JOURNALS RESTRICTED ACCESS
    Objective: To facilitate identification of dermoscopic structures by new dermoscopy trainees using image conversion. Design: Observational study. Setting: Dermatology clinic. Materials: Dermoscopy images of 4 melanocytic nevi, 1 malignant melanoma, 1 seborrheic keratosis, 1 basal cell carcinoma and 1 Bowen’s disease. Intervention: Comparative analysis of dermoscopic images by high dynamic range (HDR) image conversion and original images. Main outcome measures: Disease-specific dermoscopic structures, including typical pigment network, regular dots/globules, regular streaks, and parallel furrow pattern in melanocytic nevi; atypical pigment network, peripheral dots/globules, blue-whitish veil in melanoma; comedo-like openings, multiple milia-like cysts, and fissures/ridges in seborrheic keratosis; arborizing vessels, leaf-like areas, multiple blue-gray globules, and spoke-wheel areas in basal cell carcinoma; red-blue lacunae in vascular lesions; and dotted vessels, glomerular vessels, and scaling in Bowen’s disease. Results: The use of HDR images improved detection with clear contrast and visualization of dermoscopic structures even in structureless areas. Conclusion: The results suggest that HDR image conversion facilitates identification of dermoscopic structures by new dermoscopy trainees.
    Download PDF (2072K)
  • Hidetsugu Fukuda, Taku Suzuki, Atsuko Saotome, Eri Sode, Hideki Mukai
    Type: Original Articles
    2013 Volume 123 Issue 2 Pages 133-141
    Published: February 20, 2013
    Released: October 30, 2014
    JOURNALS RESTRICTED ACCESS
    We studied some disease markers in adult patients with atopic dermatitis (AD) receiving inpatient therapy. The subjects were 26 adult patients (age [mean±SD], 28.7±8.0 years) with AD who were admitted to our hospital. They were hospitalized for 13.0±3.5 days. The levels of serum cortisol, plasma adrenocorticotropic hormone (ACTH), serum thymus and activation-regulated chemokine (TARC), and serum lactate dehydrogenase(LDH), as well as the peripheral blood eosinophil counts were measured on the days of hospitalization and discharge. Moreover, the scores of the severity classification of AD by the Japanese Dermatological Association, itching visual analogue scale (VAS), Skindex-16, and Dermatology Life Quality Index (DLQI) were comparatively examined. The results showed significant increases in the cortisol and ACTH levels and significant decreases in the TARC and LDH levels; and in the scores of the severity classification of AD, Skindex-16, itching VAS and DLQI; the peripheral eosinophil counts did not change significantly. This study showed that cortisol, ACTH, TARC, and LDH levels and the scores of the severity classification of AD, Skindex-16, itching VAS and DLQI were useful as disease markers for patients hospitalized for a short period of time, such as 2 weeks.
    Download PDF (444K)
  • Ikko Kajihara, Saori Yamada, Kayo Nakamura, Eiko Nagamoto, Koji Makino ...
    Type: Original Articles
    2013 Volume 123 Issue 2 Pages 143-147
    Published: February 20, 2013
    Released: October 30, 2014
    JOURNALS RESTRICTED ACCESS
    We reported four patients of decubitus who suffered from the critical complications. All four suffered from severe bacterial infections. The onset of the complications was at home in, but other three patients received decubitus treatment in hospital and sickened there. One died of septic shock. Insufficient recognition of the possible complications of decubitus can worsens the disease state and increase the cost of medical care. Dermatologists must educate both the society and medical institutions about this possibility.
    Download PDF (995K)
  • Saori Yamamoto, Kazutoshi Harada, Noriko Andou, Rui Aoki, Tatsuyoshi K ...
    Type: Original Articles
    2013 Volume 123 Issue 2 Pages 149-154
    Published: February 20, 2013
    Released: October 30, 2014
    JOURNALS RESTRICTED ACCESS
    A 50-year-old female visited our clinic complaining of erythematous papules on her breast, chest and thighs after starting IFNα2b, ribavirin and telaprevir for chronic hepatitis C. The skin rash disappeared with topical steroid application, however, the eruption relapsed after one month. Although drugs for hepatitis including telaprevir were discontinued and systemic administration of steroid started, her skin eruptions were exacerbated with eosinophilia and reactivation of HHV-6. The patient received steroid plus therapy followed by plasma pheresis and intravenous immunoglobulin and her skin eruptions gradually improved. We diagnosed this case as TEN induced by telaprevir with a DIHS-like clinical course. Although skin rashes are common with the use of telaprevir and most eruptions usually disappear eventually with continuation of this drug, telaprevir may cause a severe skin reaction such as that reported here. Dermatologists should pay attention to eruptions caused by telaprevir.
    Download PDF (1053K)
Letter to the Editor
Abstracts
feedback
Top